@sewfun- someone told me that even Zantac causes rebound. My doc told me that it "stops working" after a while so I freaked out and I don't take any medicine now. Just TUMS. Not to say that is helping in anyway. did you feel the h2 blocker ever stopped working for you?
Hi T, I have only been on the h2 blockers since April. I just weaned off the ppi 2 months ago. I was taking Prevacid generic 30mg twice a day. I do understand that there will be rebound from the h2, which is why I am already weaning off of it. I have gone from 600 mg of Zantac daily to 225 mg daily now, which is 3/4 of a 150 mg tablet twice a day. In a week or so I hope to be down to 1/2 the tablet twice a day. The rebound from the h2 blocker is about
8 days. One of the reasons I don't recommend going cold turkey is because the rebound can last up to 5 months. I would be afraid a lot of damage could be done in that time.
I have been on Omep 40 mgs for 8 weeks. I've tried cutting my dose very slowly over the last week and a half. I'm down to 1 (20mgs) and 1/4 of another. The burn is already soooooo bad and I'm not sure I can take this.
MaryHeather, it too me almost 2 months to get to where you are in 1 1/2 weeks. I really think too many sites recommend stepping down too quickly. It is like setting us up to fail. Stepping down slowly keeps the rebound manageable with over the counter meds. When I stepped down, I did it about
10% at a time. If I did not have rebound after a week I would decrease another 10%. If I had rebound I would wait until the symptoms were stable with the new dose before stepping down again. My weaning went pretty smoothly as long as I stayed the slow route.
Diagnosed GERD 4/2011, gastritis & esophagitis 5/2011 (healed now) and gastroparesis 6/2011
Medications: PPI-free 4/14/2013, stepping down Zantac
Domperidone 10 mg 3 times a day
Post Edited (sewfun) : 6/23/2013 1:04:39 PM (GMT-6)